Alert archive / Wisconsin / Winter Storm Watches in 2007

Winter Storm Watch 2, NWS La Crosse, WI

February 22, 200713 counties in Wisconsin; 7 counties in Minnesota; 8 counties in Iowa

NWS La Crosse, WI issued this winter storm watch at Feb 22, 2007, 3:56 AM CST for 13 counties in Wisconsin; 7 counties in Minnesota; 8 counties in Iowa. It took effect at Feb 23, 2007, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 22, 2007, 3:56 AM CST (09:56 UTC)
In effect from
Feb 23, 2007, 6:00 PM CST
Expired
Feb 23, 2007, 12:24 PM CST
In force
Issued by
NWS La Crosse, WI
All 28 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2007-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2007-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KARX 220956
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
356 AM CST THU FEB 22 2007

...SIGNIFICANT WINTER STORM TAKING AIM AT THE UPPER MISSISSIPPI
RIVER VALLEY...

.A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE SLOWLY EAST
THROUGH THE CENTRAL PLAINS ON FRIDAY NIGHT AND SATURDAY. AHEAD OF
THIS STORM SYSTEM...PRECIPITATION WILL LIKELY DEVELOP ACROSS THE
UPPER MISSISSIPPI RIVER VALLEY ON FRIDAY NIGHT AND CONTINUE INTO
THE DAY SATURDAY. THE PRECIPITATION WILL LIKELY BE A MIX OF SNOW...
SLEET...AND FREEZING RAIN SOUTHWEST OF A LAKE CITY MINNESOTA TO
WISCONSIN DELLS LINE...AND MAINLY IN THE FORM OF SNOW NORTHEAST OF
THIS LINE. DUE TO THE POTENTIAL MIX OF PRECIPITATION ACROSS
SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST AND WEST
CENTRAL WISCONSIN...EVENTUAL SNOW AND ICE ACCUMULATIONS ARE VERY
UNCERTAIN. MEANWHILE IT APPEARS THAT THERE WILL BE THE POSSIBILITY
OF 4 TO 8 INCHES OF SNOW ACROSS CENTRAL AND NORTH CENTRAL
WISCONSIN.

AS THE STORM SYSTEM MOVES NORTHEAST THROUGH THE MID MISSISSIPPI 
RIVER VALLEY ON SATURDAY NIGHT AND SUNDAY...ADDITIONAL
ACCUMULATING SNOW MAY FALL ACROSS SOUTHEAST MINNESOTA...NORTHEAST
IOWA...AND WESTERN WISCONSIN. IF IT APPEARS THAT SIGNIFICANT SNOWS
MAY FALL FROM THIS SYSTEM...THIS WATCH MAY HAVE TO BE CONTINUED
INTO SUNDAY.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-221800-
/O.NEW.KARX.WS.A.0002.070224T0000Z-070225T0000Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
356 AM CST THU FEB 22 2007

...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON. 

THERE IS THE POTENTIAL OF A MIX OF SNOW...SLEET...AND FREEZING
RAIN DEVELOPING SOUTHWEST OF A LAKE CITY MINNESOTA TO WISCONSIN
DELLS LINE ON FRIDAY NIGHT AND CONTINUING INTO THE DAY SATURDAY.
THIS WOULD RESULT IN SOME SNOW AND ICE ACCUMULATIONS. NORTHEAST
OF THAT LINE...ACCUMULATING SNOWS WILL BE POSSIBLE. SNOW AMOUNTS
MAY BE IN THE 4 TO 8 INCH RANGE. ADDITIONAL ACCUMULATING SNOW MAY
FALL ON SATURDAY NIGHT AND SUNDAY. IF THIS TREND CONTINUES TO LOOK
POSSIBLE...THIS WATCH MAY FALL HAVE TO BE EXTENDED INTO SUNDAY.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

BOYNE
5 follow-up statements
000 
WWUS43 KARX 221750
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1150 AM CST THU FEB 22 2007

...SIGNIFICANT WINTER STORM TO IMPACT THE UPPER MISSISSIPPI
RIVER VALLEY THIS WEEKEND...

.A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE SLOWLY EAST
THROUGH THE CENTRAL PLAINS FRIDAY NIGHT AND SATURDAY. AHEAD OF
THIS STORM SYSTEM...PRECIPITATION WILL LIKELY DEVELOP ACROSS THE
UPPER MISSISSIPPI RIVER VALLEY FRIDAY NIGHT AND CONTINUE INTO
SATURDAY. PRECIPITATION WILL LIKELY BE A MIX OF SNOW...SLEET...AND
FREEZING RAIN SOUTHWEST OF A LAKE CITY MINNESOTA TO WISCONSIN
DELLS LINE...AND MAINLY IN THE FORM OF SNOW NORTHEAST OF THIS
LINE. DUE TO THE POTENTIAL MIX OF PRECIPITATION ACROSS SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST AND WEST CENTRAL
WISCONSIN...EVENTUAL SNOW AND ICE ACCUMULATIONS ARE VERY
UNCERTAIN. MEANWHILE IT APPEARS THAT THERE WILL BE THE POSSIBILITY
OF 4 TO 8 INCHES OF SNOW ACROSS CENTRAL AND NORTH CENTRAL
WISCONSIN.

AS THE STORM SYSTEM MOVES NORTHEAST THROUGH THE MID MISSISSIPPI
RIVER VALLEY ON SATURDAY NIGHT AND SUNDAY...ADDITIONAL
ACCUMULATING SNOW MAY FALL ACROSS SOUTHEAST MINNESOTA...NORTHEAST
IOWA...AND WESTERN WISCONSIN. IF IT APPEARS THAT ADDITIONAL SIGNIFICANT
SNOWS MAY FALL FROM THIS SYSTEM...THIS WATCH MAY HAVE TO BE
CONTINUED INTO SUNDAY.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-230200-
/O.CON.KARX.WS.A.0002.070224T0000Z-070225T0000Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1150 AM CST THU FEB 22 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH SATURDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH SATURDAY AFTERNOON. 

THERE IS THE POTENTIAL OF A MIX OF SNOW...SLEET...AND FREEZING
RAIN DEVELOPING SOUTHWEST OF A LAKE CITY MINNESOTA TO WISCONSIN
DELLS LINE FRIDAY NIGHT AND CONTINUING INTO SATURDAY. THIS WOULD
RESULT IN POTENTIALLY SIGNIFICANT SNOW AND ICE ACCUMULATIONS.
NORTHEAST OF THAT LINE...ACCUMULATING SNOWS WILL BE POSSIBLE. SNOW
AMOUNTS MAY BE IN THE 4 TO 8 INCH RANGE. ADDITIONAL ACCUMULATING
SNOW MAY FALL SATURDAY NIGHT AND SUNDAY. THIS STORM SHOULD ALSO
HAVE STRONG WINDS DURING THE WEEKEND...WHICH WOULD ADD TO THE
POTENTIAL FOR HAZARDOUS TRAVELING CONDITIONS. IF THE POTENTIAL
FOR SEVERE WINTER WEATHER IMPACTS TO LINGER THROUGH THE WEEKEND...THIS
WATCH MAY HAVE TO BE EXTENDED INTO SUNDAY.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

THOMPSON
000 
WWUS43 KARX 222137
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
337 PM CST THU FEB 22 2007

...SIGNIFICANT WINTER STORM TO IMPACT THE UPPER MISSISSIPPI VALLEY
THIS WEEKEND...

.A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE SLOWLY EAST THROUGH
THE CENTRAL PLAINS FRIDAY NIGHT AND SATURDAY. THE SYSTEM IS THEN
EXPECTED TO MOVE ACROSS THE MID MISSISSIPPI VALLEY SATURDAY NIGHT
AND SUNDAY. SIGNIFICANT ACCUMULATIONS OF SNOW AND ICE ARE POSSIBLE...
ALONG WITH STRONG WINDS...ALL OF WHICH RESULT IN THE POTENTIAL FOR
HAZARDOUS TRAVELING CONDITIONS THROUGH MUCH OF THE WEEKEND.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-230600-
/O.EXT.KARX.WS.A.0002.070224T0000Z-070225T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
337 PM CST THU FEB 22 2007

...WINTER STORM WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH
SUNDAY MORNING...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM FRIDAY EVENING
THROUGH SUNDAY MORNING. 

THERE IS THE POTENTIAL OF A MIX OF SNOW...SLEET...AND FREEZING
RAIN DEVELOPING SOUTHWEST OF A LAKE CITY MINNESOTA TO WISCONSIN
DELLS LINE FRIDAY NIGHT AND CONTINUING INTO SATURDAY. MAINLY SNOW
IS EXPECTED NORTHEAST OF THIS LINE. ADDITIONAL ACCUMULATING SNOW
SHOULD OCCUR OVER THE ENTIRE AREA SATURDAY NIGHT AND SUNDAY.

STORM TOTAL SNOWFALL OF 8 TO 12 INCHES IS POSSIBLE...WITH SOME
AREAS PERHAPS EXCEEDING A FOOT. STRONG WINDS ARE EXPECTED DURING
THE WEEKEND...WHICH ALONG WITH SNOW AND ICE ACCUMULATIONS...RESULT
IN THE POTENTIAL FOR HAZARDOUS TRAVELING CONDITIONS.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

THOMPSON
000 
WWUS43 KARX 230308
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
908 PM CST THU FEB 22 2007

...SIGNIFICANT WINTER STORM TO IMPACT THE UPPER MISSISSIPPI
VALLEY THIS WEEKEND...

.A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE SLOWLY EAST
THROUGH THE CENTRAL PLAINS FRIDAY NIGHT AND SATURDAY. THE SYSTEM
IS THEN EXPECTED TO MOVE ACROSS THE MID MISSISSIPPI VALLEY
SATURDAY NIGHT AND SUNDAY. SIGNIFICANT ACCUMULATIONS OF SNOW AND
ICE ARE POSSIBLE...ALONG WITH STRONG WINDS...ALL OF WHICH WILL
RESULT IN THE POTENTIAL FOR HAZARDOUS TRAVELING CONDITIONS THROUGH
MUCH OF THE WEEKEND.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-231115-
/O.CON.KARX.WS.A.0002.070224T0000Z-070225T1800Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
908 PM CST THU FEB 22 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH SUNDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH SUNDAY MORNING. 

THERE IS THE POTENTIAL OF A MIXTURE OF SNOW AND SLEET DEVELOPING
SOUTHWEST OF A LAKE CITY MINNESOTA TO WISCONSIN DELLS LINE FRIDAY
NIGHT AND CONTINUING INTO SATURDAY. SOME FREEZING RAIN MAY ALSO
OCCUR...BUT IT IS NOT EXPECTED TO LAST VERY LONG. ANY ICE
ACCUMULATIONS THAT OCCUR WILL PRIMARILY BE FROM SLEET. MAINLY
SNOW IS EXPECTED NORTHEAST OF THE LAKE CITY TO WISCONSIN DELLS LINE.
ADDITIONAL ACCUMULATING SNOW SHOULD OCCUR OVER THE ENTIRE AREA
SATURDAY NIGHT AND SUNDAY.

STORM TOTAL SNOWFALL OF 8 TO 12 INCHES IS POSSIBLE...WITH SOME
AREAS EXCEEDING A FOOT. STRONG WINDS ARE EXPECTED DURING THE
WEEKEND...WHICH ALONG WITH SNOW AND ICE ACCUMULATIONS...WILL RESULT
IN THE POTENTIAL FOR HAZARDOUS TRAVELING CONDITIONS.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

04
000 
WWUS43 KARX 231001
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
401 AM CST FRI FEB 23 2007

...MAJOR WINTER STORM TO IMPACT THE AREA THIS WEEKEND...

.A LOW PRESSURE SYSTEM WILL GATHER STRENGTH AND MOVE FROM THE
ROCKIES INTO THE CENTRAL PLAINS BY THIS EVENING. THE LOW WILL THEN
CONTINUE TO MOVE SLOWLY NORTHEAST INTO THE UPPER MIDWEST SATURDAY
THROUGH SUNDAY. ABUNDANT GULF MOISTURE WILL BE AVAILABLE FOR THE
STORM SYSTEM TO WORK WITH. A MIXTURE OF SNOW...SLEET AND SOME
FREEZING RAIN WILL START SPREADING EAST INTO THE AREA THIS
EVENING...MAINLY SOUTHWEST OF A LINE FROM LAKE CITY THROUGH LA
CROSSE...TO NEAR RICHLAND CENTER...WHILE MOSTLY SNOW WILL OCCUR
NORTH OF THIS LINE. THE MIXED PRECIPITATION WILL TRANSITION TO ALL
SNOW BY SATURDAY EVENING AND BECOME HEAVY AT TIMES SATURDAY NIGHT
THROUGH SUNDAY. STRONG WINDS WILL ALSO ACCOMPANY THE EXPECTED
SIGNIFICANT ACCUMULATIONS OF SNOW AND ICE...ALONG WITH STRONG
WINDS...WILL RESULT IN HAZARDOUS TRAVELING CONDITIONS THROUGH MUCH
OF THE WEEKEND.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
053>055-061-231800-
/O.UPG.KARX.WS.A.0002.070224T0000Z-070225T1800Z/
/O.NEW.KARX.WS.W.0002.070224T0000Z-070226T0000Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
401 AM CST FRI FEB 23 2007

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

A MIXTURE OF SNOW AND SLEET WILL DEVELOP SOUTHWEST OF A LAKE CITY
MINNESOTA...LA CROSSE AND RICHLAND CENTER LINE TONIGHT AND
CONTINUE INTO SATURDAY. SOME FREEZING RAIN MAY ALSO OCCUR...BUT IT
IS NOT EXPECTED TO LAST VERY LONG. ANY ICE ACCUMULATIONS THAT
OCCUR WILL PRIMARILY BE FROM SLEET. HOWEVER...A GLAZING OF LESS
THAN A QUARTER INCH IS POSSIBLE FROM THE FREEZING RAIN. MAINLY
SNOW IS EXPECTED NORTHEAST OF THE LAKE CITY...LA CROSSE AND
RICHLAND CENTER LINE. ADDITIONAL ACCUMULATING SNOW WILL OCCUR OVER
THE ENTIRE AREA SATURDAY NIGHT AND SUNDAY.

STORM TOTAL SNOWFALL THROUGH SUNDAY OF AROUND A FOOT IS
LIKELY...WITH SOME AREAS SEEING IN EXCESS OF A FOOT. STRONG WINDS
ARE ALSO EXPECTED DURING THE WEEKEND...WHICH ALONG WITH SNOW AND
ICE ACCUMULATIONS...WILL RESULT IN HAZARDOUS TRAVELING
CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

WIZ017-029-034-042>044-231800-
/O.EXT.KARX.WS.A.0002.070224T0000Z-070226T0000Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
401 AM CST FRI FEB 23 2007

...WINTER STORM WATCH NOW IN EFFECT FROM THIS EVENING THROUGH
SUNDAY AFTERNOON...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH
SUNDAY AFTERNOON. 

SNOW IS EXPECTED TO SPREAD EAST ACROSS THE AREA LATE TONIGHT AND
THEN CONTINUE THROUGH SATURDAY AND SUNDAY.

STORM TOTAL SNOWFALL OF 8 TO 12 INCHES IS POSSIBLE...WITH SOME
AREAS EXCEEDING A FOOT. STRONG WINDS ARE ALSO EXPECTED DURING THE
WEEKEND...WHICH ALONG WITH SNOW AND ICE ACCUMULATIONS...WILL
RESULT IN THE POTENTIAL FOR HAZARDOUS TRAVELING CONDITIONS.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

DAS
000 
WWUS43 KARX 231824
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1224 PM CST FRI FEB 23 2007

...MAJOR WINTER STORM TO HAVE GREAT IMPACT THIS WEEKEND...

.LOW PRESSURE IS DEVELOPING OVER COLORADO AND WILL GATHER STRENGTH
AND MOVE INTO THE CENTRAL PLAINS BY THIS EVENING...SURGING
MOISTURE AND PRECIPITATION INTO THE AREA. THE LOW WILL THEN
CONTINUE TO MOVE SLOWLY NORTHEAST INTO THE UPPER MIDWEST SATURDAY
THROUGH SUNDAY. SNOW IS EXPECTED EAST OF THE MISSISSIPPI
RIVER...WHILE SNOW AND SLEET IS EXPECTED TO THE WEST OF THE RIVER.
A SIGNIFICANT AMOUNT OF SLEET AND FREEZING RAIN IS EXPECTED WEST
OF A DODGE CENTER MINNESOTA...TO OELWEIN IOWA LINE. BY SATURDAY
NIGHT...ALL AREAS WILL SEE SNOW. VERY STRONG WINDS SATURDAY AND
SATURDAY NIGHT WILL CAUSE MAJOR TRAVEL IMPACTS. THE STORM WILL
SHIFT EAST SUNDAY WITH IMPROVING CONDITIONS BY EVENING.

WIZ017-029-034-042>044-240230-
/O.UPG.KARX.WS.A.0002.070224T0000Z-070226T0000Z/
/O.EXA.KARX.WS.W.0002.070224T0000Z-070226T0000Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
1224 PM CST FRI FEB 23 2007

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW IS EXPECTED TO DEVELOP ACROSS THE AREA TONIGHT AND THEN
CONTINUE THROUGH SATURDAY AND SUNDAY.

SNOWFALL TOTALS FROM THE STORM OF AT LEAST 8 INCHES...WITH
ISOLATED TOTALS NEAR 15 INCHES...ARE EXPECTED BY SUNDAY. VERY
STRONG WINDS OF 25 TO 35 MPH ARE EXPECTED SATURDAY AFTERNOON AND
SATURDAY NIGHT CAUSING NEAR BLIZZARD-LIKE CONDITIONS IN THE SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS IS A SIGNIFICANT
STORM AND TRAVEL THIS WEEKEND IS NOT RECOMMENDED. 

$$

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
053>055-061-240230-
/O.CON.KARX.WS.W.0002.070224T0000Z-070226T0000Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1224 PM CST FRI FEB 23 2007

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM CST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM CST SUNDAY. 

SNOW...SLEET...AND FREEZING RAIN IS EXPECTED TO DEVELOP ACROSS
THE AREA TONIGHT AND THEN CONTINUE THROUGH SATURDAY...CHANGING TO
ALL SNOW SATURDAY NIGHT AND SUNDAY. 

ALL SNOW IS EXPECTED ALONG AND EAST OF THE MISSISSIPPI RIVER.
SNOWFALL TOTALS FROM THE STORM OF AT LEAST 8 INCHES...WITH
ISOLATED TOTALS NEAR 15 INCHES...ARE EXPECTED BY SUNDAY.

AREAS WEST OF THE MISSISSIPPI RIVER CAN EXPECT 6 TO 10 INCHES OF
SNOW WITH UP TO ONE-HALF INCH OF SLEET ACCUMULATION. WEST OF A
DODGE CENTER MINNESOTA...TO OELWEIN IOWA LINE CAN EXPECT A SIGNIFICANT
ICE ACCUMULATION OF OVER ONE-HALF INCH AND SNOWFALL TOTALS TO BE
SOMEWHAT REDUCED.

VERY STRONG WINDS OF 25 TO 35 MPH ARE EXPECTED SATURDAY AFTERNOON
AND SATURDAY NIGHT CAUSING NEAR BLIZZARD-LIKE CONDITIONS IN THE
SNOW. FOR THOSE AREAS WITH ICING...THESE WINDS WILL CAUSE
WIDESPREAD POWER LINE AND TREE DAMAGE.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS IS A SIGNIFICANT
STORM AND TRAVEL THIS WEEKEND IS NOT RECOMMENDED. 

$$

BAUMGARDT

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this winter storm watch went out at Feb 21, 3:39 PM CST, 12 hours 17 minutes earlier.

Area forecast discussion, Feb 21, 3:39 PM CST, 12 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
339 PM CST WED FEB 21 2007

.SHORT TERM...THROUGH SUNDAY
SHORT TERM PORTION OF DISCUSSION WILL INCLUDE SUNDAY SINCE MAJOR
STORM SYSTEM STILL LINGERS INTO THIS DAY...AND WITH THIS SYSTEM
THE FORECAST FOCUS...DECIDED TO INCLUDE THIS ENTIRE TIME PERIOD IN
THIS PORTION OF DISCUSSION.

NO DOUBT THAT SIGNIFICANT EVENT BECOMING A BIGGER AND BIGGER
THREAT FOR THIS CWA...BUT DETAILS MAGNIFIED AS A LOWER CONFIDENCE
ITEM DUE TO PROXIMITY OF THERMAL RIBBON AND HUGE VARIATION IN
P-TYPE AND ASSOSCIATED HAZARDS.

FIRST THINGS FIRST...A RATHER POTENT WAVE ALONG MN/CANADA BORDER
WILL DIG SOUTHEAST TONIGHT INTO THE GREAT LAKES. STRONG COLD
FRONT TO WHOOSH THROUGH THE CWA THIS EVENING. TOYED HEAVILY WITH
ISSUING A WIND ADVISORY FOR THE EVENING PERIOD...BUT DECIDED THAT
ADVISORY CRITERIA WILL ONLY BE TOUCHED BRIEFLY AT A FEW LOCATIONS.
STRONG COLD ADVECTION COINCIDES WITH THE ISALLOBARIC COUPLET AND
40KT 925MB FLOW TO ALLOW A FEW POTENT GUSTS THIS EVE...ESPECIALLY
WIND PRONE AREAS OF NRN 1/2 OF CWA...NAMELY SERN MN AND RIDGETOPS
OF MS RVR VALLEY...AND OUT INTO THE FLATS NEAR SPARTA/TOMAH. BAND
OF SPRINKLES/VERY LIGHT SHOWERS ALONG FRONT WILL CROSS NRN CWA
THROUGH 00Z BUT SHOULD NOT BE PROBLEM FOR TONIGHT/S FORECAST GIVEN
OVERWHELMING SUBSIDENT SIGNAL AS NIGHT WEARS ON.

MUCH COOLER TOMORROW DESPITE PLENTY OF SUNSHINE...AND WEAKENING
WINDS. RIDGE AXIS TO PASS OVER AREA THURS NIGHT WITH CALM WINDS
AND MAINLY CLEAR SKIES. DROPPED TEMPS A BIT BOTH THUR AND THUR
NIGHT GIVEN STRONGER COLD ADVECTION SIGNAL...AND GOOD RADIATIONAL
POTENTIAL THURS NIGHT.

LARGE STORM SYSTEM FRIDAY NIGHT THROUGH SUNDAY...TRIED AS MUCH AS
POSSIBLE TO KEEP FINE DETAIL OUT OF THE FORECAST...GIVEN HOW
WIDELY VARYING THE OUTCOMES COULD BE ACROSS OUR AREA. WHAT WE FEEL
FAIRLY CONFIDENT ON...IS THAT SIGNIFICANT PCPN SEEMS A GOOD BET
ACROSS MUCH OF THE AREA. THIS IS IN WIDE AGREEMENT FROM THE
DETERMINISTIC RUNS OF GFS/WRF/ECMWF/CANADIAN...WITH SUPPORTING
VERY HIGH PROBABILITIES IN SREF/GEFS. WE ARE LOOKING
/CONSERVATIVELY/ AT 0.75 TO 1.25 INCHES...WITH AN UPSIDE OF 2.00
INCHES POSSIBLE IF IDEAL THERMODYNAMIC/KINEMATIC FORCING
MECHANISMS CAN LINK UP OVER A PORTION OF THE AREA FOR A DECENT
PERIOD OF TIME.

HPC STANDARDIZED ANOMALIES INDICATE THAT ANOMALOUS MOISTURE FLUX
OF GREATER THAN 4.0 STANDARD DEVIATIONS AHEAD OF VERY DEEP AND
POTENT WAVE TO MOVE OUT OF SRN ROCKIES THIS WEEEKEND. THIS DEEP
WAVE ALLOWS SFC PRESSURES TO LOWER TO ABOUT 985 MB SAT AFTN BEFORE
OCCLUSION AND RAPID FILLING OF THE SYSTEM ALOFT. MOISTURE INDEED
WILL BE PLENTIFUL...AND GIVEN IMPRESSIVE THERMODYNAMIC LIFT FIRST
/FRIDAY NIGHT INTO SATURDAY MORNING/ AND THEN KINEMATIC LIFT AS
THE MAIN UPPER SYSTEM MOVES RIGHT AT US SATURDAY NIGHT...TWO
SIGNIFICANT WAVES OF PCPN IN THE OFFING. FIRST BAND OF PCPN FRIDAY
NIGHT ON NOSE OF VERY IMPRESSIVE WARM ADV/ISENTROPIC LIFT
SIGNAL...AND SHOULD SPREAD INTO CWA FRI EVENING...FOCUSING IN WRN
CWA. GIVEN MAINTENANCE OF E-SELY FLOW IN LOW LEVELS OUT OF GREAT
LAKES HIGH...THINK BOUNDARY LAYER WARMING IS GOING TO BE LESS THAN
PVSLY ANTICIPATED. THUS...THINK FREEZING/FROZEN PCPN MAY BE BIGGER
THREAT...WITH DECENT ACCUMULATIONS POSSIBLE FOR WRN AREAS FRI
NIGHT. HOWEVER...BAROCLINIC RIBBON TEETERING VERY CLOSE BY...AND
CAN/T DISCOUNT POSSIBILITY THAT MIX/RAIN BECOMES JUST AS BIG OF A
THREAT GIVEN ANY WOBBLE IN FCST MODEL SOLNS. THIS ESPECIALLY TRUE
INTO SATURDAY WHEN WARMING POTENTIAL IS AT ITS GREATEST.
MAINTAINED THE POSSIBILTIES OF EITHER RAIN OR SNOW INTO SATURDAY.

ENTIRE SYSTEM BEGINS TO FILL SATURDAY NIGHT INTO SUN PASSING BY TO
OUR SOUTH. INCREASING SIGNAL THAT COLD ADV TO INCREASE SAT NIGHT
INTO SUN TAKING ALL BACK OVER TO SNOW...WITH POTENTIAL OF
SIGNIFICANT ACCUMS. VERY DYNAMIC/DEEP LIFT SATURDAY NIGTH PROMISES
THE HEAVIEST PD OF PCPN. THIS A WIDELY DISPLAYED AND AGREED UPON
SOLN IN THE VARIOUS ENSEMBLES/DETERMINSITIC RUNS.

HAVE NO DOUBT THAT WINTER STORM WATCHES WILL MOST LIKELY BE
HOISTED IN NEXT SHIFT OR TWO...ONCE DIFFERENT PCPN TYPES CAN BE
SINGLED OUT AND HAZARDS CAN BE IDENTIFIED. WHAT WE DON/T WANT...TO
LEAN TOO HEAVILY ON ANY ONE TYPE OF PCPN TOO FAR OUT...SO DIDN/T
HAVE CONFIDENCE TODAY TO GO WITH WATCH. TOO MUCH UNCERTAINTY OF
ALL LIQUID CHANCES ESP SAT...BEFORE TRANSITIONING BACK TO FROZEN.
MAINTAIN THAT THIS SYSTEM COULD PRODUCE VERY SIGNIFICANT
ICING/SNOW ACCUMULATIONS...OR FLOODING IF MAINLY RAIN FALLS ON
FROZEN SOILS. THIS ALL ADDRESSED IN CURRENT HAZARDOUS WEATHER
OUTLOOK...AND EXTENDED HYDROLOGIC PRODUCT.

.LONG TERM...MONDAY THROUGH WEDNESDAY
MUCH QUIETER AND SEASONABLE PERIOD. EYES WILL QUICKLY FOCUS NEXT
ON THE NEXT SIGNIFICANT CHUNK OF ENERGY DUE INTO THE AREA BY END
OF NEXT WEEK. WILL NEED TO LOOK AT THAT MORE WHEN WE GET THIS
CURRENT SYSTEM PAST US. COULD SPELL ANOTHER ROUND OF ACTIVE
WEATHER.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

BINAU
Hazardous weather outlook, Feb 21, 3:00 PM CST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
300 PM CST WED FEB 21 2007

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-221200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA
CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
300 PM CST WED FEB 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A STORM SYSTEM PASSING ACROSS LAKE SUPERIOR TONIGHT WILL BRING
STRONG WEST AND NORTHWEST WINDS TO PARTS OF THE AREA TONIGHT. WIND
SPEEDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH CAN BE EXPECTED
FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 90...ESPECIALLY FROM MID
EVENING THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

IT IS BECOMING MORE CERTAIN THAT A POTENT STORM SYSTEM WILL BRING A
WINTRY MIX OF PRECIPITATION TO THE UPPER MIDWEST...BEGINNING FRIDAY
NIGHT AND LASTING THROUGH THE BULK OF THE WEEKEND. HOWEVER...THE
DETAILS REMAIN UNCERTAIN...WITH LOWER CONFIDENCE ON WHAT TYPE OF
PRECIPITATION WILL FALL. TEMPERATURES ALOFT ARE IN THE CRITICAL
RANGES THAT THE PRECIPITATION COULD BE RAIN...FREEZING RAIN...SLEET
OR SNOW FOR MUCH OF THE AREA...DEPENDING ON SUBTLE SHIFTS IN THE
EXPECTED TRACK OF THE STORM. WHAT SEEMS THE MOST CERTAIN IS THAT
SIGNIFICANT AMOUNTS OF PRECIPITATION WILL FALL...WITH THE THREAT OF
FLOODING...SIGNIFICANT ICE ACCUMULATION...OR HEAVY SNOW ALL
POSSIBLE.

IF THE STORM LIFTS FURTHER NORTH THAN PRESENTLY EXPECTED...MORE RAIN
WOULD RESULT AND THE THREAT OF RUNOFF AND SIGNIFICANT RISES IN AREA
RIVERS WHICH ARE STILL ICE COVERED WOULD BE THE PRIMARY CONCERN. THE
RISING WATER WOULD BREAK UP THE ICE ON THE RIVERS...AND MAY CREATE
ICE JAMS. A MORE SOUTHERLY TRACK OF THE LOW PRESSURE WOULD BRING
ENOUGH COLD AIR INTO THE STORM SYSTEM BY SATURDAY NIGHT AND SUNDAY
THAT MOST OF THE PRECIPITATION WOULD BE SNOW...WITH SIGNIFICANT
ACCUMULATIONS. A PROLONGED PERIOD OF MIXED PRECIPITATION IS ALSO
POSSIBLE...WITH THE POTENTIAL FOR SIGNIFICANT ICING. FURTHER YET...
STRONG WINDS MAY RESULT IN CONSIDERABLE BLOWING AND DRIFTING OF ANY
NEW SNOW BY SUNDAY. THOSE WITH TRAVEL PLANS FRIDAY NIGHT THROUGH
SUNDAY ACROSS THE ENTIRE AREA SHOULD STAY TUNED TO YOUR FAVORITE
SOURCE OF WEATHER INFORMATION FOR UPDATES ON THE DETAILS OF THIS
POTENTIAL WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER PRECIPITATION REPORTS
WOULD BE GREATLY APPRECIATED THIS WEEKEND.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RRS

Nearby

Winter Storm Watches in Wisconsin, 2007Winter Storm Watches in Iowa, 2007Winter Storm Watches in Minnesota, 2007Every winter storm watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.